Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
124 Doctors are Online

ain in right upper quadrant of abdomen - Online Doctor Chats

Date : 21-Feb-2012
User rating for this question
Very Good Posted in: null
Answered by

General & Family Physician
Practicing since : 2005
Answered : 2408 Questions
Doctor :   Hi
Doctor :  
Doctor :   How may i help you?
User :   Hi i have shortness of breath
User :   Mild
User :   also have pain in right upper quadrant of abdomen
User :   also have high indirect bilirubin
Doctor :   Ok
Doctor :   I probabably guess it to be a cholecystitits
Doctor :   And do you have associated vomitting?
User :   no
Doctor :   Any tenderness in stomach
User :   not tenderness just an intermittent sharp pain underneath ribs
Doctor :   Do you smoke? consume alcohol?
User :   No i dont smoke or take drugs, drink alcohol occasionally but much less than the average person
User :   less than 14 units per week
User :   CBC biochemistry is all normal
Doctor :   Ok
User :   but total bilirubin high
User :   conjugated: 3
User :   94 umol total
Doctor :   Any sensation of burning in the epigastric region
User :   no
User :   just paiun
Doctor :   OK
Doctor :   Is the pain releived by food
User :   Im not sure i havent really noticed what makes it better
User :   lying on my stomach makes it worse though
Doctor :   Ok

Doctor :   Are your food habits regular
Doctor :   And since how long do you have the complaints
User :   yes
User :   I have been under investigation for jaundice for about 12 months
User :   shortness of breath and pain has been occuring for about 2 months
User :   it comes and goes
Doctor :   Was any ultrasound scan taken

User :   before the pain started yes that was clear
User :   MRI scan also clear
User :   LFT normal
Doctor :   Ok
Doctor :   I can from your symptoms could suggest
User :   triglycerides normal
User :   copper normal
User :   cholesterol low
Doctor :   Antacids and antispasmoidics
User :   as the pain randomly comes and goes I struggle to identify what makes it better
Doctor :   Ok
User :   I dont take anacids for it though
Doctor :   I woud suggest you to start on a course
User :   what may it be
Doctor :   I can give you some probable diagnoses
Doctor :   1, Peptic ulcer
Doctor :   2, cholecystitis
Doctor :   3. GERD
Doctor :   4, Irritable bowel syndrome
User :   ok would any of these cause elevated bilirubin
Doctor :   If there is cholecystitis then there is increased values
User :   could it possible be a problem with my liver?
Doctor :   In case of liver then will haev ubnormalities shown in scan
User :   So do you think that the elevated bilirubin is not caused by my liver?
Doctor :   Let me explain
Doctor :   The bilurubin is produced in liver
Doctor :   And excreted through bile into intestine via gall baldder
Doctor :   Either excess production or obstrucuted excretion will cause increased values
User :   ok i understand
Doctor :   In case of liver abnornmality there is also associated loss of apopetite with ascitis

User :   ok what is peptic ulcer
User :   and does this cause elevated bilirubin#
Doctor :   Ulcer involving the stomach ( upper part)
Doctor :   No will not cause
User :   ok
User :   What condition could cause all my symptoms as well as the elevated bilirubin?
Doctor :   I guess it could be a cholecystitis
Doctor :   *Gall stone obstruction
User :   wouldnt this have been picked up in the ultrasound?
Doctor :   Might be the stones werent present during the time of scan
User :   ok but I have had high bilirubin for over 12 months
User :   and if the stones werent present when i had the scan, it must have been caused by something else right?
Doctor :   In that case any history of liver disease diagnosed previusly

Doctor :   Or Any infective pathlogy?
User :   no i have had many blood tests... nothing is abnormal except unconjugated bilirubin which is very bigh
User :   high
Doctor :   As mentioned bilirubin unconjugated is high in only two cases
Doctor :   Either excess production or faulty removal
User :   I have had many tests
User :   and everything is normal
User :   the only thing i havent had is a biopsy
Doctor :   I would now suggest an ultrasound and Complete blood profile

Doctor :   Will guide us
User :   ok
User :   is there a possibility that I have become infected with mononucleosis or another and this has never been cleared out of my system?
User :   would this cause these problems?
Doctor :   No
Doctor :   In case of infection there will be also ascitis/ fever/ loss of weight
Doctor :   And mainlky yellowish discoloration of skin and conjunctiva
User :   i do have slightly yellow eyes
User :   should i request a liver biopsy
Doctor :   No
Doctor :   Start with scan And Liver function tests
User :   i have had these
User :   they were normal
User :   my last LFT was 2 weeks ago
Doctor :   These were before the pain started right
User :   no
User :   after
Doctor :   But you mentioned scan before pains
User :   only bilirubin was high again
User :   scan was before pains, LFT was not
Doctor :   In that case i would suggest an examination by gastroenterologist
User :   I am due to see one in 3 weeks
Doctor :   Ok

User :   thankyou for your time
Doctor :   I have my limitations beeing online consultation
User :   yes i understand
Doctor :   I have helped you to my expertise providing my probable diagnoses
User :   Ok thanks for your time
Doctor :   You are welcome
Doctor :   Wishing ypu speedy recovery
Doctor :   Bye for now
Question is related to
Diseases and Conditions
Medical Topics
© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor